Alert archive / North Carolina / High Wind Warnings in 2018
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Dec 9, 2018, 10:10 AM EST. It took effect at Dec 9, 2018, 6:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2018, 10:10 AM EST (15:10 UTC)
- In effect from
- Dec 9, 2018, 6:00 PM EST
- Expired
- Dec 10, 2018, 6:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
242 WWUS72 KMHX 091510 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 1010 AM EST Sun Dec 9 2018 NCZ103-104-101100- /O.UPG.KMHX.WI.Y.0014.000000T0000Z-181210T1800Z/ /O.NEW.KMHX.HW.W.0003.181210T0000Z-181210T1100Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 1010 AM EST Sun Dec 9 2018 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST MONDAY... The National Weather Service in Newport/Morehead City has issued a High Wind Warning, which is in effect from 7 PM this evening to 6 AM EST Monday. The Wind Advisory is no longer in effect. * WINDS...Northeast 35 to 45 mph with gusts up to 60 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ095-101100- /O.CON.KMHX.WI.Y.0014.000000T0000Z-181210T1200Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 1010 AM EST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...Northeast 25 to 35 mph with gusts up to 50 mph. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ046-047-081-100900- /O.CON.KMHX.WI.Y.0014.181209T1800Z-181210T0900Z/ Tyrrell-Mainland Dare-Mainland Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter 1010 AM EST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...Northeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Today and Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
336 WWUS72 KMHX 092001 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 301 PM EST Sun Dec 9 2018 NCZ103-104-101015- /O.EXT.KMHX.HW.W.0003.181209T2300Z-181210T1100Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 301 PM EST Sun Dec 9 2018 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST MONDAY... * WINDS...Northeast 35 to 45 mph with gusts up to 60 mph. * TIMING...Tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ095-101015- /O.CON.KMHX.WI.Y.0014.000000T0000Z-181210T1200Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 301 PM EST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...North 25 to 35 mph with gusts up to 55 mph. * TIMING...This afternoon through tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ046-047-081-100900- /O.CON.KMHX.WI.Y.0014.000000T0000Z-181210T0900Z/ Tyrrell-Mainland Dare-Mainland Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter 301 PM EST Sun Dec 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...Northeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Today and Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
693 WWUS72 KMHX 100729 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 229 AM EST Mon Dec 10 2018 NCZ104-101500- /O.CAN.KMHX.HW.W.0003.000000T0000Z-181210T1100Z/ /O.EXB.KMHX.WI.Y.0014.000000T0000Z-181210T1500Z/ Outer Banks Hyde- Including the city of Ocracoke 229 AM EST Mon Dec 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 10 AM EST this morning. The High Wind Warning has been cancelled. * WINDS...Northeast 30 to 35 mph with gusts up to 45 mph. * TIMING...Through 10 am this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ046-047-081-100830- /O.CAN.KMHX.WI.Y.0014.000000T0000Z-181210T0900Z/ Tyrrell-Mainland Dare-Mainland Hyde- Including the cities of Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter 229 AM EST Mon Dec 10 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. Winds have diminished below advisory levels. $$ NCZ103-101100- /O.CON.KMHX.HW.W.0003.000000T0000Z-181210T1100Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 229 AM EST Mon Dec 10 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...Northeast 35 to 45 mph with gusts up to 55 mph. * TIMING...Through early this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NCZ095-101500- /O.EXT.KMHX.WI.Y.0014.000000T0000Z-181210T1500Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 229 AM EST Mon Dec 10 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Through 10 am this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
441 WWUS72 KMHX 101106 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 606 AM EST Mon Dec 10 2018 NCZ103-102100- /O.EXP.KMHX.HW.W.0003.000000T0000Z-181210T1100Z/ /O.EXB.KMHX.WI.Y.0014.000000T0000Z-181210T2100Z/ Outer Banks Dare- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, and Hatteras Village 606 AM EST Mon Dec 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...Northeast 30 to 35 mph with gusts up to 45 mph. * TIMING...Through 4 pm this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ095-104-101500- /O.CON.KMHX.WI.Y.0014.000000T0000Z-181210T1500Z/ Carteret-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, and Ocracoke 606 AM EST Mon Dec 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Northeast 30 to 35 mph with gusts up to 45 mph. * TIMING...Through 10 am this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Dec 9, 9:30 AM EST, 40 minutes earlier.
Area forecast discussion, Dec 9, 9:30 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
930 AM EST Sun Dec 9 2018
.SYNOPSIS...
A long lasting and significant coastal storm is expected to
impact the region today through early next week. High pressure
will build over the area Tuesday night through Thursday. Another
strong storm system will affect the region the end of next
week.
&&
.NEAR TERM /Through Today/...
As of 930 AM Sun...Snow has ended across nrn coastal plain
counties as warm nose has all but exited our FA. Thus have
cancelled remaining WSW's. Could still be a few wet flakes mixed
in from time to time, but road temps are well above freezing
and not expecting any additional impacts. Focus turns to strong
winds, coastal flooding, and potential flash flooding later
today into this evening as all indications are the low pres
system will bomb up out over the Gulf Stream this evening.
Strong pres falls expected with the passage of the low just
offshore, and strong SE LLJ develops will pump in rich moisture
off the Atlantic leading to a period of heavy rain late today,
mainly for the coastal counties from Carteret to the OBX. Will
have to monitor for potential flash flooding later.
Previous discussion...As of 630 AM Sun...Snow continues to fall
across the coastal plain and is on track to exceed the forecast
of 1-3 inches. Most recent report of 4 inches just to the west
of Greenville, with other reports generally 1-2 inches so far.
Have added an area of sleet to the grids for Lenoir and northern
Duplin counties as Kinston has been reporting sleet for some
time now. The changeover to rain is still expected between mid
to late morning from south to north. Surface temps are holding
steady right around freezing in these areas, but will begin to
warm over the next couple hours.
The rain shield has overspread Eastern NC, and expect rain
rates to pick up through the day becoming heavy at times, as
low pressure deepens just off the Outer Banks. Storm total
rainfall of 2-3 inches is expected with some isolated areas
picking up 3-4 inches.
Winds have picked up recently and are blowing 25-35 mph along
the coast, and will continue to increase through the day as the
low deepens just offshore. A wind advisory continues for the
Outer Banks, Carteret, Hyde, Tyrrell, and Dare counties for wind
gusts 45-50 mph.
Coastal flooding will be an issue across Pamlico Sound adjacent
locations, as well as ocean side north of Cape Hatteras...see
coastal flooding section below.
Temperatures will be inhibited by rain, clouds, and CAA today,
and range from the upper 30s inland to the upper 40s near the
coast. Locations along the SOBX could rise well into the 50s due
to the close proximity to the low pressure center, and the warm
Gulf Stream air.
&&
.SHORT TERM /Tonight/...
As of 645 AM Sun...Low pressure will linger off the coast
tonight, however heavy rain will taper off this evening. Have
PoPs ranging from categorical in the evening to high chance by
Monday morning. Low temps will reach the mid 30s inland, and the
mid to upper 40s near the coast.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 645 am Sun...
Monday through Monday night...With low pressure slowly moving
along the coast through Monday, additional precipitation will
be likely. A series of strong mid-level shortwaves will rotate
southeast across the Carolinas embedded in deep 500 mb trough.
Thermal profiles show some mixed precipitation potential
rain/snow later Sunday night through Monday before ending late
Monday night. Surface temperatures will be at or above freezing,
so no accumulations or major impacts are expected. PoPs will
remain high through the period. Minimal diurnal temperature
spread is expected with lows in the low/mid 30s and highs lower
40s well inland to around 50 Outer Banks.
Tuesday through Thursday...Precipitation will move offshore
Tuesday morning as low pressure moves away from the coast and
high pressure builds in from the west with below normal
temperatures. Highs through the period will be in the upper 40s
to mid 50s with lows mainly in the 30s.
Friday through Saturday...Another dynamic storm system will
impact the eastern United States Thursday night into Saturday
night. A strong closed upper level low will move across the
Mississippi Valley and toward the mid-Atlantic. With deep
moisture being drawn north into our area, the potential exists
for some very heavy rainfall with the system, along with strong
gusty winds, that could once again produce coastal flood issues.
Highs will be in the mid 60s Friday, cooling to the lower 60s
Saturday. Lows Friday morning will range from the lower 40s
coastal plain to upper 40s south coast and lower/mid 50s Outer
Banks. Lows Sat morning will be in the upper 40s, with lower/mid
50s Outer Banks.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
Short Term /through tonight/
As of 645 am Sun...IFR conditions forecast at all 4 terminals
through the period as an area of low pressure lifts northeast
along the NC coast. Widespread rain will continue through the
period. A period of snow is expected at the TAF sites KPGV and
KISO through around 13Z this morning, with the snow changing to
rain here by around 14Z. It will be quite gusty with NE winds
gusting to 20-30 kt.
Long Term /Tue through Thu/
As of 645 am Sun...Precipitation will exit the coast Tuesday
morning with high pressure building in from the west. Mostly VFR
conditions are then anticipated for Tuesday afternoon through
Thursday. Expect north winds 10-15 knots Tuesday, north winds
around 5 knots on Wednesday, and east around 5 knots Thursday.
&&
.MARINE...
Short term /through Sunday/...
As of 930 AM Sun...Have inc winds a bit for the marine zones, as
low pres will bomb out just offshore of the OBX as it feeds off
the warm Gulf Stream waters. Am advertising some gale force
gusts developing late today through this evening. Will have to
monitor for potential upgrade to storm warnings later updates.
Previous discussion...As of 645 AM Sun...Very strong winds and
dangerous seas expected to develop by Sunday morning. An area of
low pressure strengthens along the NC coast this afternoon into
early Monday with high pressure remaining to the north
producing a strong gradient. Gale Warnings remain in effect for
the waters, sounds and rivers beginning by early Sunday for
southern waters and Pamlico sound, spreading northward through
the day Sunday. NE winds increase to 25-35 kt with gusts 40-45
kt with seas building to 10-18 ft. A few gusts to Storm Force
will be possible across the outer waters late Sunday and Sunday
night as winds peak.
Long Term /Tue through Thu/
As of 645 am Sun...Winds will become more northerly Tuesday.
These winds will continue to drive rough seas of up to 7-10 feet
through Tuesday afternoon. Winds/seas finally subside Wednesday
as high pressure settles over the mid-Atlantic. Wind/seas will
finally drop below SCA for most of the waters by later on
Wednesday through Thursday, as winds finally veer around to east
Thursday in advance of another approaching strong storm system
to the west.
&&
.TIDES/COASTAL FLOODING...
As of 645 AM Sun...An area of low pressure is forecast to
strengthen and lift along the NC coast this afternoon into early
Monday. A prolonged period of strong winds are expected to
develop today and continue through Monday night. Based on the
current forecast track and duration of strong winds, coastal
flooding, rough surf and beach erosion will be likely. Minor to
moderate coastal flooding, with water level rises 1-3 ft above
ground (2-4 ft above normal) expected. Coastal Flood and High
Surf Advisories have been issued. Strong NE winds begin later
today, so areas adjacent to the western end of the Pamlico Sound
(in Carteret, Craven, Pamlico, Beaufort, Mainland Hyde
counties) will see water level rises with minor (locally
moderate for areas adjacent to the southern Pamlico Sound)
inundation. Winds become more NNE tonight and Monday, with the
threat expanding to include the oceanside of the Outer Banks
(mainly north of Cape Hatteras) and soundside Outer Banks, from
the Buxton area down to Ocracoke. The greatest threat for beach
erosion, rough surf, and localized ocean overwash will be for
the beaches north of Cape Lookout. Due to the prolonged period
of strong winds and wave run up, the coastal flood threat is
likely to persist for a few days for many coastal locations. A
secondary low will develop offshore of the Carolinas later
Monday into early Tuesday, and may keep gale force winds and
coastal flooding issues in play into Tuesday. Thereafter,
conditions should improve into mid week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 1 PM this afternoon to 4 AM EST Monday for
NCZ046-047-081.
Wind Advisory until 1 PM EST Monday for NCZ103-104.
Coastal Flood Advisory from 1 AM to 7 PM EST Monday for NCZ104.
High Surf Advisory until 10 AM EST Monday for NCZ095-104.
Coastal Flood Advisory until 7 PM EST Monday for NCZ103.
High Surf Advisory from 1 PM this afternoon to 1 AM EST
Tuesday for NCZ103.
Coastal Flood Advisory until 7 AM EST Monday for NCZ093>095.
Wind Advisory until 7 AM EST Monday for NCZ095.
Coastal Flood Advisory until 4 AM EST Monday for NCZ080-081.
MARINE...Gale Warning from 1 PM this afternoon to 4 AM EST Monday for
AMZ136-137.
Gale Warning until 7 PM EST Monday for AMZ135.
Gale Warning until 7 AM EST Monday for AMZ130-131.
Gale Warning until 1 PM EST Tuesday for AMZ152-154.
Gale Warning until 10 PM EST Monday for AMZ156-158.
Gale Warning until 1 PM EST Monday for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...TL/SGK
SHORT TERM...SGK
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...HSA/TL/SGK
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Dec 9, 3:49 AM EST, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 349 AM EST Sun Dec 9 2018 NCZ029-044-079-100900- Martin-Pitt-Greene- 349 AM EST Sun Dec 9 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ090-091-100900- Duplin-Lenoir- 349 AM EST Sun Dec 9 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-100900- Outer Banks Hyde- 349 AM EST Sun Dec 9 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Surf Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Surf Advisory. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-100900- Carteret- 349 AM EST Sun Dec 9 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-100900- Pamlico- 349 AM EST Sun Dec 9 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ081-100900- Mainland Hyde- 349 AM EST Sun Dec 9 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST MONDAY... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-100900- Outer Banks Dare- 349 AM EST Sun Dec 9 2018 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST TUESDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Coastal Flood Advisory. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ046-047-100900- Tyrrell-Mainland Dare- 349 AM EST Sun Dec 9 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-100900- Beaufort- 349 AM EST Sun Dec 9 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ093-100900- Craven- 349 AM EST Sun Dec 9 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM EST MONDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ092-098-100900- Jones-Onslow- 349 AM EST Sun Dec 9 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045-100900- Washington- 349 AM EST Sun Dec 9 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 9, 4:31 AM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM SNOW 5.7 NW GREENVILLE 35.66N 77.45W
12/09/2018 M0.5 INCH PITT NC COCORAHS
AMOUNT HAS FALLEN IN THE PAST 2 HOURS.
&&Local storm report, Dec 9, 5:22 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM SNOW PINETOWN 35.61N 76.86W
12/09/2018 M0.8 INCH BEAUFORT NC TRAINED SPOTTER
&&Local storm report, Dec 9, 6:35 AM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
635 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM SNOW 5.7 NW GREENVILLE 35.66N 77.45W
12/09/2018 M4.0 INCH PITT NC COCORAHS
4 INCHES IN THE PAST 4 HOURS. SNOW NOW
CHANGING TO RAIN. 4 INCHES ON GRASS, 1 TO 2
INCHES ON PAVED SURFACES.
&&Local storm report, Dec 9, 6:48 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM SNOW PINETOWN 35.62N 76.86W
12/09/2018 M1.1 INCH BEAUFORT NC PUBLIC
JUST OVER ONE INCH MEASURED IN PINETOWN.
&&
SGKLocal storm report, Dec 9, 6:51 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM SNOW WINTERVILLE 35.53N 77.42W
12/09/2018 M2.0 INCH PITT NC PUBLIC
2 INCHES MEASURED IN WINTERVILLE, RELAYED
VIA SOCIAL MEDIA.
&&
SGKLocal storm report, Dec 9, 8:52 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 AM EST SUN DEC 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM SNOW SNOW HILL 35.46N 77.67W
12/09/2018 M2.0 INCH GREENE NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 1 TO 2 INCHES OF
SNOW THROUGHOUT THE ENTIRE COUNTY.
&&
BVMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 10:00 AM EST | Storm Warning | MHX | 20 hr | |
| Dec 9, 3:49 PM EST | Coastal Flood Warning | MHX | Pamlico | 18 hr |
| Dec 9, 5:09 PM EST | River Flood Warning | MHX | Jones | 16 hr |
| Dec 9, 5:11 PM EST | River Flood Warning | MHX | Craven | 27 hr |
Nearby
High Wind Warnings in North Carolina, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.